Not-so-scary story

by Rosemary
(Florida)

I'm 47 years old. I have had epilepsy my whole life. Was diagnosed with petit mal seizures in about fifth grade. At age 15 I no longer had seizures. About 10 years later I started having grand mal seizures. I was put on meds and have been taking them ever since. My seizures are pretty well controlled, I usually go a couple years between seizures. I've always had very regular cycles. After having each of my three children I had a seizure--like clockwork. After my third child I had a tubal. My periods went from a fairly normal 5-7 day period to 8-12 days. Two or three days of regular heavy then the rest of the time more like spotting. My husband noticed that my seizures happened while I was on my period. I mentioned this to my Neuro and he mentioned Catamenial Epilepsy and said to talk with my OB/GYN about taking something to stop my periods. I read about it online but although there are a lot of similarities I don't have seizures on a regular enough basis to determine if that is what I have. My GYN put me on a daily 5mg dose of progestin, which I was on for over a year. I could tell an immediate difference--my brain felt more calm. My period didn't change right away (other than getting shorter) but earlier this year I had five months with no period. I wanted to go more natural so I started the progesterone cream a few months ago and weaned off the pill. A few days after starting the cream I had a period--two weeks(!) and 6 days of cramping(!) which is very unusual for me. I haven't had one since. I started with 200mg cream, but due to no real "symptoms" other than occasional night sweats I figured I could go down to 100mg. I've been doing it slowly, but very soon after going down my breasts got very tender and have been every day for the past two or three weeks. I don't know if this means I need to go back to 200mg or just wait it out. As you can see I don't have a very scary story to tell, but I would like to be sure I'm doing this right and taking the correct dosage. I have no one with experience I can talk to, and a friend of mine thinks I'm crazy for taking such whopping doses (although she's nice enough not to say that ).

Comments for Not-so-scary story

Click here to add your own comments

Dec 13, 2014
Not-so-scary story
by: Wray

Hi Rosemary Please see our page on Epilepsy. And the one we have on Peri-menopause. Hopefully this might help you. Please use our search facility to find others who have epilepsy. Or seizures as some call it. Take care Wray

Dec 13, 2014
Not-so-scary story
by: RJ

Hello Rosemary!
You are in peri and nothing will be the same for you from here on out. The bleed for two weeks after using the cream I had also. Wray calmed my nerves by explaining that we have a build up or a weak uterus lining and the progesterone cream is cleaning it out...kinda like cleaning the attic or flushing the cooling system in a car. It's getting all the old and left over stuff out of the system. Don't be alarmed by the high dosages either. You'll find most folks on here go much higher than the 200 mg a day. Right now I am on 400 mg a day but have been on 1,000 mg a day with my stress load and when the body likes to go for the heavy bleed cycle. Started almost three years ago. The more stress we have and estrogen we breath and ingest the less progesterone we have. So we have to supplement. I know nothing about epilepsy but I can tell you my daughter, who is asthmatic, always has flare ups during period time. So, I would not doubt that the hormonal imbalance you have during your cycle is contributing to the epilepsy. Hang in there and make sure you take the supplements Wray discusses throughout her website. They have done wonders for me and my family and progesterone needs all the other supps to help its' efficiency. Merry Christmas and God Bless! RJ

Dec 14, 2014
Question
by: Rosemary

Thank you for your replies, tips, and reassurance. I'm wondering if the sore breasts indicate I need to go back up to 200mg instead of going down to 100mg.

Dec 14, 2014
Not-so-scary story
by: RJ

Rosemary, I find increasing the progesterone helps the tender breasts. That 200 mg is not going to hurt you. You made a far greater amount of progesterone when you had your children and a typical pregnancy lasts nine months. Once you find your dosage level and most of your annoying symptoms go away stay on that dosage for at least six months before lowering the dose. Back to the tender breasts...I also take Lugol's iodine and Himalayan salt. Wray recommends both, in addition to the progesterone, for tender breasts. I usually do not have that issue any longer unless estrogen starts reeling in me then up I go with the dosage. Just remember that estrogen comes in so many forms. God Bless! RJ

Dec 14, 2014
Not-so-scary story
by: Rosemary

Thanks RJ for your help. My tender breasts didn't start until I lowered my dosage. I'm thinking I need to go back up. I have been having headaches more frequently too. As well as my irritability. I emailed Vero (on another site, but known by Wray) awhile back and she recommended 400mg dosage. It just gets so pricey...

Dec 16, 2014
Not-so-scary story update
by: Rosemary

Well I'm glad I went down on my dosage so I can see that I need at least 200mg. I'm back to 200 and feeling much much better. Less headaches, less irritability, and breasts almost back to normal, and that's only 2 days back on 200. Almost makes me wonder how good I'd feel on even more! Haha!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...